Alert archive / California / Gale Watches in 2018
Gale Watch 12, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 11, 2018, 3:04 AM PDT. It took effect at Mar 12, 2018, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2018, 3:04 AM PDT (10:04 UTC)
- In effect from
- Mar 12, 2018, 3:00 PM PDT
- Expired
- Mar 12, 2018, 2:27 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
889 WHUS76 KEKA 111004 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 304 AM PDT Sun Mar 11 2018 PZZ450-455-470-475-111815- /O.NEW.KEKA.GL.A.0012.180312T2200Z-180313T1000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 304 AM PDT Sun Mar 11 2018 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Monday afternoon through late Monday night. * WINDS...Southerly 20 to 25 kt. Gusts around 40 kt possible across the outer waters and gusts near 35 kt possible nearshore. * WAVES/SEAS...Steep, combined sea state around 9 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
960 WHUS76 KEKA 111538 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 838 AM PDT Sun Mar 11 2018 PZZ450-455-470-475-112345- /O.CON.KEKA.GL.A.0012.180312T2200Z-180313T1000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 838 AM PDT Sun Mar 11 2018 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WINDS...Southerly 20 to 25 kt. Gusts around 40 kt possible across the outer waters and gusts near 35 kt possible nearshore. * WAVES/SEAS...Steep, combined sea state around 9 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
765 WHUS76 KEKA 112159 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 259 PM PDT Sun Mar 11 2018 PZZ450-455-470-475-120600- /O.CON.KEKA.GL.A.0012.180312T2200Z-180313T1000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 259 PM PDT Sun Mar 11 2018 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WINDS...Southerly 20 to 25 kt. Gusts around 40 kt possible across the outer waters and gusts near 35 kt possible nearshore. * WAVES/SEAS...Steep, combined sea state around 9 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
642 WHUS76 KEKA 120318 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 818 PM PDT Sun Mar 11 2018 PZZ450-455-470-475-121130- /O.CON.KEKA.GL.A.0012.180312T2200Z-180313T1000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 818 PM PDT Sun Mar 11 2018 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WINDS...Southerly 20 to 25 kt. Gusts around 40 kt possible across the outer waters and gusts near 35 kt possible nearshore. * WAVES/SEAS...Steep, combined sea state around 9 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
753 WHUS76 KEKA 120927 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 227 AM PDT Mon Mar 12 2018 PZZ470-475-121730- /O.NEW.KEKA.SC.Y.0029.180312T1600Z-180312T2200Z/ /O.UPG.KEKA.GL.A.0012.180312T2200Z-180313T1000Z/ /O.NEW.KEKA.GL.W.0014.180312T2200Z-180313T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 227 AM PDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 3 PM this afternoon to 4 AM PDT Tuesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 9 AM this morning to 3 PM PDT this afternoon. The Gale Watch is no longer in effect. * WINDS...Increasing to S 20 to 25 kt. Gusts around 40 kt possible this afternoon and evening. * WAVES/SEAS...Steep, combined sea state around 10 to 14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-121730- /O.UPG.KEKA.GL.A.0012.180312T2200Z-180313T1000Z/ /O.NEW.KEKA.SC.Y.0029.180312T2200Z-180314T1600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 227 AM PDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 AM PDT Wednesday. The Gale Watch is no longer in effect. * WINDS...Southerly 15 to 25 kt with gusts to 30 kt. Gale force gusts possible near Cape Mendocino. * WAVES/SEAS...Steep, combined sea state around 7 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 10, 2:47 PM PST, 11 hours 17 minutes earlier.
Area forecast discussion, Mar 10, 2:47 PM PST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 247 PM PST Sat Mar 10 2018 .SYNOPSIS...Isolated showers across the interior will diminish later this evening. Cloudy but dry conditions will persist through the remainder of the weekend with morning fog and low clouds along the coast and in valleys. Gusty southerly winds and heavy rain will return Monday afternoon. The remainder of the week will feature rain and mountain snow through the end of the week. && .DISCUSSION... .Short Term (Through Tuesday Morning)...A weak disturbance is currently moving through the area which has lead to some rain showers across NW CA. With daytime heating and the weak disturbance providing some broad lift showers will remain possible this evening for primarily Humboldt, Del Norte, and Trinity counties. Visible satellite currently shows widespread cumulus development across the area indicating that showers will increase in coverage this afternoon and evening. The loss of daytime heating later this evening will bring the showers to an end. Ridging will begin to develop late tonight across the area which will help to clear out the clouds. With some moisture still present in the boundary layer this evening fog and low cloud development is likely yet again this evening. With clear skies Trinity county and northeastern portions of Mendocino county may see some very patchy frost around with temperatures in the mid 30's. This sets the stage for a very nice Sunday with temperatures in the 60's along the coast and near 70 across the interior with mostly clear skies once the fog and low clouds dissipate. The nice weather does not last very long as the next storm system is expected to approach the area on Monday. As has been the trend models have continued to slow this system down with rainfall not expected to begin until Monday afternoon now. Precipitation will start out very light during the afternoon and strong southerly winds will also begin to ramp up with gusts to near 50mph across the Cape Mendocino headlands and the ridges. With the cold front late Monday evening into early Tuesday morning a heavy band of precipitation will move through the area. By Tuesday morning rainfall totals will be around an inch with higher amounts possible where terrain enhances the rainfall. Snow levels will remain above 7,000 feet with this system. /WCI .Long Term (Tuesday night through Saturday)...The active weather pattern is expected to continue through the period. The 12Z runs of the GFS and ECMWF both show an upper level low forming off the coast of British Columbia and slowly making its way down near the area by late in the week. The track of the low still has quite a bit of uncertainty in it. Snow levels will gradually fall possibly as low as 2,500 feet, but this will be highly dependent on the track of the low. This will bring a general cooling trending through Saturday. Periods of heavier rain are expected as shortwaves moving around the base of the low, but at this point confidence is low on the timing of any of these particular waves is very low. The differences start on Tuesday night when the ECMWF brings a decent amount of rain to the area while the GFS is mainly dry. The Canadian generally follows the ECMWF. MKK && .AVIATION...A shortwave moving up the west side of the weak ridge is bringing some showers to Del Norte and Humboldt counties. A few of these could still go through KCEC and KACV, but little to no impact is expected with them. Otherwise mainly VFR conditions prevail this afternoon. Tonight fog and stratus is expected along the coast and in many of the interior valleys bringing IFR to LIFR conditions. Sunday this is expected to mainly clear up by mid morning. MKK && .MARINE...Low winds and seas will continue to dominate the marine forecast through the weekend. Conditions will begin to deterioate on Monday as seas and southerly winds begin to ramp up ahead of an approaching storm system. Near gale to gale force gusts will be possible for the outer waters beginning Monday afternoon. Steep hazardous seas will reach 9 to 12 feet by Monday evening and remain elevated through the middle of the week. /WCI && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 10, 2:50 PM PST, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 250 PM PST Sat Mar 10 2018 CAZ102-105>108-110>113-112300- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 250 PM PST Sat Mar 10 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-104-109-112300- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 250 PM PST Sat Mar 10 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A more significant winter storm is expected to bring heavy rain, gusty winds Monday and Monday night. Additional rain and mountain snow is possible Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.